Wednesday, November 11, 2009

A Visit to My Dermatologist

So I paid my dermatologist a visit today. Honestly, I don't usually meet her. Everytime I come to her practice, it's only because I need to restock my skincare. But with my skin behaving really bad lately, I figured I have to see her for consultation.

I've been one of my dermatologist's patients for almost a year now. My skin type is combination with oily T-zone and is very sensitive too. So basically, the main goal of my treatment is to make my skin much less oily. Therefore, besides my skincare routine, my dermatologist also told me to stay away from products such as moisturizer, cream products (foundation, blush, etc) and pressed powder, anything that contains oil. Well, judging from my previous posts, you can tell that I do wear all those forbidden products. I stopped wearing them only on first few months of my treatment. In my defense, my Stila convertible color and MAC studio fix never cause any bad reactions on me, so I believe they're innocent.

I've never had any skin-related problem for almost a year, until now. I always stick to my skincare routine so I believe my current problem has nothing to do with my skincare. But still, I couldn't find the culprit. Until my dermatologist started to ask me,

My dermatologist: What happened? Have you been wearing moisturizer lately?
Me: Uhmm.. No, doc.

Okay, I lied. I got this Clinique moisturizer sample and I started to wear it as my first step of my morning routine, before I put on my sunblock and the rest of my make up. So.. I guess I found culprit #1.

My dermatologist: How bout pressed powder?
Me: Oh.. It's not allowed?
My dermatologist: Of course not. I wrote it on the note that I gave you. Pressed powder is loose powder pressed with oils. You can't wear that.

Yes, I was playing a fool. I know I'm not supposed to wear pressed powder. But my MAC Studio Fix used to be my one and only powder. Thanks God I got my NARS loose powder now. I sold my MAC Studio Fix few days ago. But I still believe studio fix has nothing to do with my break out.

So my conclusion, I think it's moisturizer and probably my sunblock that cause me break out. Since sunblock tends to be very oily. So I must stop wearing moisturizer and find another sunblock that is less oily.

In the end, my dermatologist gave me two products for me to wear. Each for day and night. I got Medi-klin for me to wear in the morning. It's an antibiotic solution for topical use. I suppose to dot it on my acne. And for night wear, I got Isotrex, that is gel that contains Isotretionin (a substance physically and pharmacologically similar to vitamin A) for topical use. The infamous pil, Roaccutane also contains Isotretionin. My dermatologist also recommend it to me.

I'm still allowed to wear loose powder daily. But I don't think I'll wear make up for now. At least until my skin shows some progress. Which means, no FOTD for now. And once my skin gets all better, I'm switching to mineral make up.

I can't really remember the last time I had a break out experience like this. I hate this. It looks ugly, plus, it hurts! So annoying. This skincare better works for me. Holiday is coming soon and I don't think an acne-covered face is an idea for holiday gift *crossing fingers*.


dsy said...

Combination skin, oily in T-zone, yup, I have that too, and know how tricky that condition is :p
Never wear moisturizer was also my solution, but in the past few years, not anymore..
I found out myself that oily doesn't equal to moist.. and once I found a perfect moisturizer, my skin is getting better and better.
When the skin is getting better, the oil excess is also more controlled.
However, surely a dermatologist knows what's best.. so good luck on your treatment ;)

CI said...

Hi there,

Care to try Cetaphil Gentle Cleanser?

It's #1 dermatologist recommended brand of cleanser & moisturizer.

For more info, check it out here:


celle said...

thank you so much for the recommendation.
I still have my current facial cleanser right now, but you got me curious :)
definitely will give Cetaphil a try later..